Alert archive / Arkansas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 18, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Mar 17, 2004, 9:26 PM CST for Yell County, Arkansas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 17, 2004, 9:26 PM CST (03:26 UTC)
- Expired
- Mar 17, 2004, 10:10 PM CST
- In force
- 44 min
- Issued by
- NWS Little Rock, AR
- Area
- Counties, with a storm outline in the text
County Yell County, AR
The radar
The Western Arkansas radar (KSRX), 92 km from the middle of the area, began a volume at 03:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 17, 5:10 PM CST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 3.4 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1939 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 122 m²/s²
- 0-3 km storm-relative helicity
- 333 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 17, 3:05 PM CST, 6 hours 21 minutes earlier.
Area forecast discussion, Mar 17, 3:05 PM CST, 6 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 305 PM CST WED MAR 17 2004 .SHORT TERM...TONIGHT THROUGH SATURDAY INCREASING S-SWLY WINDS...LOW HUMIDITIES...AND PLENTY OF MID-MARCH SUNSHINE ALLOWED TEMPS TO WARM QUICKLY INTO THE 70S AS MOST LOCATIONS THIS AFTN. READINGS WERE STILL IN THE 60S OVER NERN AR. LOW LVL FLOW ALSO BRINGING HIGHER DEWPOINTS NWD JUST TO OUR WEST. READINGS IN THE MID 50S HAD WORKED INTO SRN AND CNTRL OK BY MID AFTN. ACTIVE NWLY FLOW ALOFT WILL BRING ANOTHER UPPER LEVEL SYSTEM...AND ASSOCD CDFNT...IN THE AREA TNGT AND THU. LOOKING AT CONVECTION FORMING LATER THIS EVENING OVER ERN OK/WRN AR AND THEN TRANSLATING E-SEWD LATER TONIGHT AND THU MRNG. EXPECT HIGHER SFC DEWPOINTS TO ADVECT NWD INTO MOST OF THE FA BY LATER THIS EVENING. SOME OF THE STORMS COULD REACH SVR LEVELS...WITH MAIN THREATS BEING LARGE HAIL AND DAMAGING WINDS. STILL A QUESTION AS TO THE AMOUNT OF AVAILABLE INSTABILITY WHICH COULD LIMIT THE SVR POTENTIAL. CDFNT IS PROGGED TO STALL OUT NEAR THE AR/LA BORDER LATER ON THU. HAVE GONE WITH THIS SOLUTION FOR NOW. ONE NOTE...THE 18Z RUN OF THE MESOETA IS INDCG THE BNDRY STALLING FURTHER NWD OVER AR FOR LATER THU AND THU NIGHT. THIS MORNINGS GFS RUN WAS ALSO TRENDING NWD WITH THE PLACEMENT OF THE BNDRY. HOPEFULLY...LATER RUNS WILL COME INTO BETTER AGREEMENT. NEXT FRONT AND UPPER LEVEL FEATURE STILL PROGGED TO DROP SEWD AND APCH NRN AR LATE IN THE DAY SATURDAY. MODELS HAVE BEEN IN GOOD AGREEMENT THE LAST FEW DAYS ON TIMING WITH THIS NEXT FRONT. TEMPS WILL BE A PRIMARY FCST CONCERN THROUGHOUT THE SHORT TERM. HAVE TRENDED TOWARD THE WARMER GFS/ETA MOS OUTPUT FOR MINS WITH THESE MODELS HAVING A BETTER HANDLE ON LOW LVL MOISTURE TRENDS. EXPECT A DECENT WARMUP ON SAT AHEAD OF FRONT AND HAVE GONE A CAT OR TWO ABOVE MOS. .LONG TERM...SATURDAY NIGHT THROUGH WEDNESDAY BY SATURDAY NIGHT...COLD FRONT WILL BE MAKING ITS WAY INTO NORTHERN ARKANSAS. MAJORITY OF THE MOISTURE WILL BE POST FRONTAL...WITH ANY CONVECTION THAT DEVELOPS BEING ELEVATED IN NATURE. SYSTEM WILL MOVE SOUTH OF THE FORECAST AREA ON SUNDAY MORNING...WITH PARTIAL CLEARING FROM THE NORTH DURING THE AFTERNOON. SYSTEM WILL STALL AND WASH OUT OVER COASTAL LOUISIANA ON MONDAY. NORTHWESTERLY FLOW REGIME WILL CONTINUE TO HOLD OVER THE MIDSECTION OF THE COUNTRY THROUGH THE REMAINDER OF THE EXTENDED PERIOD. SEVERAL DISTURBANCES WILL MOVE DOWN IN THE MEAN FLOW. HOWEVER...LARGE SURFACE HIGH OVER THE SOUTHEASTERN UNITED STATES WILL ACT TO PRECLUDE ANY FORWARD MOMENTUM OF ANY SURFACE SYSTEMS APPROACHING FROM THE WEST THROUGH THE END OF THE PERIOD. THUS...WILL CONTINUE A DRY FORECAST...WITH VARIABLE CLOUD COVER EXPECTED. && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && 44/57
Hazardous weather outlook, Mar 17, 5:10 PM CST, 4 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 510 PM CST WED MAR 17 2004 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-181100- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 510 PM CST WED MAR 17 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...REMAINDER OF THIS AFTERNOON AND TONIGHT A FRONTAL BOUNDARY OVER THE RED RIVER VALLEY OF NORTHEASTERN TEXAS WILL MOVE TO THE NORTHEAST DURING THE REMAINDER OF THIS AFTERNOON AND THIS EVENING...AND ACROSS ARKANSAS DURING THE OVERNIGHT HOURS. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND AHEAD OF THE SYSTEM AS IT MOVES ACROSS THE AREA...AND INTERACTS WITH SEVERAL UPPER LEVEL LOWS MOVING OUT AHEAD OF THE SYSTEM. SOME STORMS MAY REACH SEVERE LIMITS. THE GREATEST THREATS FROM STORMS THAT DEVELOP WILL BE LARGE HAIL AND DAMAGING WIND GUSTS. SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER CENTRAL AND EASTERN OKLAHOMA DURING THE LATE AFTERNOON AND EARLY EVENING HOURS. THE STORMS SHOULD MOVE INTO PARTS OF WESTERN AND NORTHWESTERN ARKANSAS LATE THIS EVENING. THE GREATEST THREAT FOR SEVERE STORMS WILL BE IN AREAS ALONG AND WEST OF A LINE FROM HARRISON TO MOUNT IDA TO MENA...BUT SEVERE STORMS MAY BE POSSIBLE FURTHER EAST LATER TONIGHT. PEOPLE ARE REMINDED TO KEEP AN EYE ON THE LATEST WEATHER CONDITIONS DURING THE REMAINDER OF THIS AFTERNOON AND TONIGHT...AND TO MONITOR THE LATEST FORECASTS AND STATEMENTS FROM THE NATIONAL WEATHER SERVICE CONCERNING THIS DEVELOPING WEATHER SITUATION. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY OVER THE WESTERN AND NORTHWESTERN PARTS OF THE AREA THIS EVENING...AND POSSIBLY IN OTHER AREAS FURTHER EAST DURING THE OVERNIGHT HOURS. 22
In the hours before
Local storm report, Mar 17, 9:21 PM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
921 PM CST WED MAR 17 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0915 PM TSTM WND DMG 1 S BOONEVILLE 35.12N 93.92W
03/17/2004 LOGAN AR LAW ENFORCEMENT
POWER LINES DOWN. POWER OUTAGES REPORTED IN BOONEVILLE.
&&
28The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 17, 8:52 PM CST | Severe Thunderstorm Warning | LZK | Logan | 43 min |
| Mar 17, 9:27 PM CST | Severe Thunderstorm Warning | LZK | Scott | 48 min |
| Mar 17, 10:19 PM CST | Severe Thunderstorm Warning | LZK | Montgomery, Yell | 31 min |
| Mar 17, 10:49 PM CST | Severe Thunderstorm Warning | LZK | Garland | 31 min |
| Mar 17, 11:07 PM CST | Severe Thunderstorm Warning | LZK | Montgomery | 28 min |
| Mar 17, 11:12 PM CST | Severe Thunderstorm Warning | LZK | Polk | 28 min |
| Mar 17, 11:19 PM CST | Severe Thunderstorm Warning | LZK | Garland | 31 min |
| Mar 17, 11:29 PM CST | Severe Thunderstorm Warning | LZK | Garland | 21 min |
| Mar 17, 11:33 PM CST | Severe Thunderstorm Warning | LZK | Hot Spring | 57 min |
| Mar 17, 11:49 PM CST | Severe Thunderstorm Warning | LZK | Scott | 46 min |
| Mar 17, 11:50 PM CST | Severe Thunderstorm Warning | LZK | Montgomery | 45 min |
| Mar 17, 11:54 PM CST | Severe Thunderstorm Warning | LZK | Grant, Saline | 51 min |
| Mar 18, 12:34 AM CST | Severe Thunderstorm Warning | LZK | Cleveland, Jefferson | 46 min |
| Mar 18, 12:47 AM CST | Flash Flood Warning | LZK | Montgomery | 3 hr |
| Mar 18, 1:06 AM CST | Flash Flood Warning | LZK | Polk | 119 min |
| Mar 18, 1:11 AM CST | Severe Thunderstorm Warning | LZK | Lincoln | 44 min |
| Mar 18, 2:38 AM CST | Flash Flood Warning | LZK | Clark, Pike | 2 hr |
| Mar 18, 3:45 AM CST | Flash Flood Warning | LZK | Hot Spring, Montgomery | 2 hr |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.